Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 375, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 15, 2004, 4:35 AM CDT for Monona County, Iowa. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2004, 4:35 AM CDT (09:35 UTC)
- Expired
- Sep 15, 2004, 5:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Monona County, IA
The radar
The Omaha radar (KOAX), 88 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1520 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:50 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 15, 2:50 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 AM CDT WED SEP 15 2004 .DISCUSSION... SHORT TERM...LEADING EDGE OF CONVECTION PUSHING ACROSS THE CWA THIS MORNING IN ADVANCE OF TROF EXTENDING FROM ERN WY INTO ERN CO AT 06Z. RADAR INDICATING HEAVIER RAIN JUST STARTING TO MOVE INTO NORTHEAST NEBRASKA WITH THREE HOUR AMOUNTS BETWEEN 1-1.5 INCHES ESTIMATED BY RADAR JUST WEST OF THE OUTLOOK AREA AT 07Z. WITH ADDITIONAL AREA OF RAIN MOVING ACROSS FOR REMAINDER OF THE NIGHT WILL CONTINUE FLOOD WATCH UNTIL 6AM. MODELS REMAIN CONSISTANT IN MOVING THIS SYSTEM EAST OF THE AREA DURING THE AFTERNOON. WILL CONTINUE WITH LIKELY POPS THROUGH MID MORNING OVER ERN HALF OF CWA THEN CHANCE THROUGH 18Z WITH RAIN EXPECTED TO BE EAST OF THE AREA FOR THE AFTERNOON. COOLER TODAY BEHIND THE FRONT WITH LITTLE CHANGE TO TEMPERATURE TREND OF PREVIOUS FORECAST. WILL HAVE TO KEEP AN EYE ON SERN CORNER THOUGH SINCE CURRENT TEMPERATURES STILL IN THE UPPER 70S AND FRONT NOT EXPECTED THROUGH UNTIL LATE MORNING. HIGH PRESSURE THEN DOMINATES THROUGH FRIDAY WITH SOME INDICATION OF A CHANCE OF WARM ADVECTION PRECIP FRIDAY NIGHT OR SO BY MODELS...ALTHOUGH WILL CONTINUE WITH DRY FORECAST FOR NOW AND SEE IF THIS TREND CONTINUES IN LATER RUNS. LITTLE CHANGE TO REMAINDER OF FORECAST IN THE EXTENDED PERIOD WITH WARMUP AHEAD OF WRN TROF THIS WEEKEND AND EARLY NEXT WEEK BEFORE NEXT SIGNIFICANT FRONT MOVES IN AROUND TUESDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH THROUGH 11Z FOR KNOX...ANTELOPE...PIERCE... CEDAR...WAYNE AND THURSTON COUNTIES. IA...NONE. && FOBERT
Hazardous weather outlook, Sep 14, 10:55 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1055 PM CDT TUE SEP 14 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-151105- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1055 PM CDT TUE SEP 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE OUTLOOK AREA OVERNIGHT. LARGE HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY HAZARDS. WEDNESDAY MORNING...SCATTERED THUNDERSTORMS ARE EXPECTED...HOWEVER... SMALL HAIL...LIGHTNING AND ADDITIONAL RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. A FLOOD WATCH IS IN EFFECT FOR CEDAR...PIERCE...WAYNE...ANTELOPE... KNOX AND THURSTON COUNTIES UNTIL 6AM CDT. A WEATHER DISTURBANCE OVER WESTERN NEBRASKA WILL CONTINUE TO PROGRESS EASTWARD OVERNIGHT...MEANWHILE...A SURFACE FRONT REMAINS IN PLACE OVER EASTERN NEBRASKA AND WESTERN IOWA. A STRONG UPPER LEVEL JET WILL COMBINE WITH THE INSTABILITY AND STRONG SHEAR TO PRODUCE SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE WEATHER. PARTS OF NORTHEAST NEBRASKA RECEIVED 1 TO 4 INCHES OF RAINFALL OVERNIGHT...THIS HAS MOISTENED SOIL CONDITIONS AND A FLOOD WATCH IS IN EFFECT DUE TO THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA MONDAY AND TUESDAY. SOME OF THE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE BEEN ACTIVATED OVERNIGHT FOR PARTS OF THE OUTLOOK AREA. STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED WEDNESDAY. ZAPOTOCNY
In the hours before
Special weather statement, Sep 15, 2:01 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 201 AM CDT WED SEP 15 2004 NEZ016-017-030-031-042-150730- ANTELOPE-BOONE-MADISON-PIERCE-PLATTE- INCLUDING THE CITIES OF...ALBION...COLUMBUS...NELIGH...NORFOLK 201 AM CDT WED SEP 15 2004 SEVERE THUNDERSTORM WATCH NUMBER 821...WHICH WAS IN EFFECT FOR PARTS OF EASTERN NEBRASKA...EXPIRED AT 2 AM CDT. THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT...BUT THE THREAT FOR SEVERE WEATHER IS NOT AS HIGH AS IT WAS EARLIER. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:13 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 47 min |
| Sep 15, 3:24 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 51 min |
| Sep 15, 3:55 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 50 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.